Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Has been taking Victoza, experienced nausea, increased blood glucose, diarrhea. Having reaction to medicine. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1480 Questions
My husband has been taking Victoza for the past 3 weeks. He has experienced nausea, blood glucose increased numbers, severe diarrhea. Obviously he is having a reaction to the meds. How can he get feeling better fast, he has already missed work 4 days?
Posted Wed, 23 Oct 2013 in Diabetes
Answered by Dr. Shehzad Topiwala 27 minutes later
Brief Answer:
Stop victoza and call the doctors office

Detailed Answer:
it is most likely that he has already stopped taking the victoza. If not, he must stop now and inform the prescribers' office. Such side effects are reported with victoza except the elevation of blood sugars. His anti-diabetic medication may need modification to keep his glucose numbers in check. If the side effects persist despite stopping victoza, then other causes like a stomach bug need to be considered.
Typically victoza is recommended to be started in a low dose of 0.6 mg and then increased at weekly increments to 1.2 mg and 1.8 mg only if the previous dose was tolerated well. If any side effects occur at a given dose then it is advisable to revert to the previous dose that did not cause problems. Often, these stomach related side effects subside by themselves
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor